MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-610L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "validation of the best-j score, a prediction model for bleeding after endoscopic submucosal dissection for early gastric cancer: a multicenter retrospective observational study." this multivariate analysis in cohort study was aimed to validate the best-j score at four hospitals not specialized in performing esd and then aimed to identify other risk factors for post-esd bleeding.Incidence of post-esd bleeding in 791 cases of early gastric cancer (egc) were included in this study.The incidence of post-esd bleeding was 38/791 and perforation 15/791.When they categorized cases into low-risk by best-j score, intermediate-risk, high-risk, and very high-risk groups, the bleeding rates were 2.8%, 7.3%, 12.8%, and 19.0%, respectively.This study concluded that best-j score was equally accurate in risk stratification of patients with egc for post-esd bleeding at nonspecialized facilities for esd as in specialized hospitals.Type of adverse events/number of patients, post-esd bleeding - 38 patients, perforation - 15 patient.S this literature article requires 2 reports.The related patient identifiers are as follows: (b)(6) : kd-650l, (b)(6) : kd-610l, this complaint is (b)(6).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
Since the literature described "it knife", olympus selected "kd-610l" as a representative product.The device history record was unable to be reviewed for this device since the serial / lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the reported event was an accident or a complication associated with a surgical procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16007684
Report Number9614641-2022-00799
Device Sequence Number6678318
Product Code KNS
UDI-Device Identifier04953170208546
UDI-Public04953170208546
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-610L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown